Alert archive / Texas / Flash Flood Warnings in 2018
Flash Flood Warning 8, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Jun 7, 2018, 10:24 PM CDT for Shackelford County, Texas. It was in force for 111 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2018, 10:24 PM CDT (03:24 UTC)
- Expired
- Jun 8, 2018, 12:15 AM CDT
- In force
- 111 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Shackelford County, TX
The radar
The Dyess AFB radar (KDYX), 21 km from the middle of the area, began a volume at 03:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 3.4 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 628 J/kg
- Mixed-layer CIN
- -188 J/kg
- Mixed-layer LCL
- 1558 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted.
129
WGUS54 KSJT 080324
FFWSJT
TXC417-080515-
/O.NEW.KSJT.FF.W.0008.180608T0324Z-180608T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Angelo TX
1024 PM CDT THU JUN 7 2018
The National Weather Service in San Angelo has issued a
* Flash Flood Warning for...
Central Shackelford County in west central Texas...
* Until 1215 AM CDT.
* At 1021 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash Flooding is being
reported in Albany. Flash Flooding of streams, creeks and low
water crossings are expected through 1215 AM.
* Some locations that will experience flooding include...
Albany and Mccarty Lake.
This includes the following low water crossings ...
crossings along County Road 117 and
County Road 122 crossing Indian Creek.
Do not drive through these low water crossings or any other
low water crossing with water flowing across the roadway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3279 9920 3263 9919 3263 9941 3279 9940
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 6:00 PM CDT, 4 hours 24 minutes earlier.
Area forecast discussion, Jun 7, 6:00 PM CDT, 4 hours 24 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 600 PM CDT Thu Jun 7 2018 .AVIATION... /00Z TAFS/ Scattered showers and thunderstorms that are currently ongoing across the South Plains may move south into the Big Country this evening, possibly making it as far south as the Concho Valley and Heartland late this evening or early Friday morning. For now, have only included a VCTS group after 03z at KABI, where confidence is highest. Any thunderstorms that do develop may contain strong gusty winds, hail and heavy rainfall. Patchy stratus is possible at the southern 3 sites after 10z, but have kept the TAFs VFR for now, as confidence remains low that the stratus will affect the terminals. Winds will remain from the south to southeast at 6 to 12 knots through the next 24 hours. && .PREV DISCUSSION... /issued 223 PM CDT Thu Jun 7 2018/ SHORT TERM... (Tonight and Friday) Another hot and humid afternoon across West Central Texas. Temperatures were in the 90s across the area, east of a dryline. Also, a line of strong thunderstorms was over south central Oklahoma, and moving to the south. An upper level disturbance will spark thunderstorms over the Texas Panhandle this afternoon, with the storms possibly moving into the Big Country by early evening (according to HRRR and NAM Nest). Although Hi-Res models indicate the storms will dissipate just south of I-20. However, storms may continue late tonight across the Concho Valley and Heartland, so going with slight chance Pops. A few storms may be severe across mainly the Big Country. The main hazards will be large hail, damaging winds and dangerous lightning. Expect very warm conditions on Friday. Highs will be in the mid to upper 90s. 21 LONG TERM... (Friday night through next Thursday) Generally quiet and warm weather expected through next week. The upper level ridge will remain over or near the area through next Friday, although it will move off to the west and northwest, weakening over our area at times. The ridge will be centered near or over our CWA through this weekend, keeping rain chances at less than 10 percent. However, 850mb temperatures are expected to cool slightly, as mentioned previously, down into the 25 degree Celsius range. With that in mind, will continue the mid to upper 90s forecast going, as opposed to the upper 90s to 105 degrees that we've had lately. The ridge axis is expected to move off to the northwest from Monday through the middle of next week, weakening over our area. However, we will still see temperatures well into the 90s through the end of next week, and ridging is expected to remain enough of an influence to continue a dry forecast through next Friday. 20 && .PRELIMINARY POINT TEMPS/POPS... Abilene 74 96 73 96 / 40 5 0 0 San Angelo 73 98 72 96 / 20 5 0 0 Junction 71 97 71 95 / 10 0 0 0 Brownwood 73 95 71 95 / 20 5 0 0 Sweetwater 73 95 73 96 / 40 5 0 0 Ozona 73 94 72 93 / 20 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && 99/99/99
Hazardous weather outlook, Jun 7, 1:27 PM CDT, 8 hours 57 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 127 PM CDT Thu Jun 7 2018 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-081830- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 127 PM CDT Thu Jun 7 2018 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Thunderstorms will be possible late this afternoon through the overnight hours, with the best chances for thunderstorms being in the Big Country. A few storms may be strong to severe, with large hail, damaging winds and dangerous lightning possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The threat for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Local storm report, Jun 7, 8:22 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
822 PM CDT THU JUN 07 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM HAIL STAMFORD 32.94N 99.80W
06/07/2018 E1.25 INCH JONES TX TRAINED SPOTTER
&&
EVENT NUMBER SJT1800098
JWLocal storm report, Jun 7, 8:24 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
824 PM CDT THU JUN 07 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND GST 1 W HAWLEY 32.61N 99.83W
06/07/2018 E60 MPH JONES TX PUBLIC
&&
EVENT NUMBER SJT1800099
JWSpecial weather statement, Jun 7, 9:01 PM CDT, 1 hour 23 minutes before
Special Weather Statement National Weather Service San Angelo TX 901 PM CDT THU JUN 7 2018 TXZ113-127-128-080245- Callahan TX-Jones TX-Taylor TX- 901 PM CDT THU JUN 7 2018 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CALLAHAN...JONES AND TAYLOR COUNTIES UNTIL 945 PM CDT... At 901 PM CDT, Doppler radar was tracking a strong thunderstorm near Hawley, or 9 miles northwest of Abilene, moving south at 40 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. This strong thunderstorm will be near... Tye around 910 PM CDT. Dyess Afb around 915 PM CDT. Wylie, Caps and View around 920 PM CDT. Buffalo Gap around 925 PM CDT. Tuscola around 935 PM CDT. Lawn around 945 PM CDT. Other locations impacted by this storm include Funston, Impact, The Intersection Of Us- 180 And Ranch Road 126, Lake Abilene, Camp Tonkawa, Shep, Lake Fort Phantom Hill, The Intersection Of Us- 180 And Farm Road 600, Ovalo and Hodges. This includes Interstate 20 between Mile Markers 261 and 293. LAT...LON 3208 9961 3209 10015 3280 10014 3285 9961 TIME...MOT...LOC 0201Z 350DEG 36KT 3256 9983 Daniels
Local storm report, Jun 7, 9:15 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
915 PM CDT THU JUN 07 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL 1 W HAWLEY 32.61N 99.83W
06/07/2018 E1.00 INCH JONES TX PUBLIC
&&
EVENT NUMBER SJT1800100
JWLocal storm report, Jun 7, 9:18 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
918 PM CDT THU JUN 07 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM TSTM WND GST 1 W HAWLEY 32.61N 99.83W
06/07/2018 E70 MPH JONES TX PUBLIC
&&
EVENT NUMBER SJT1800101
JWLocal storm report, Jun 7, 9:52 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
952 PM CDT THU JUN 07 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0943 PM TSTM WND GST 7 WSW ABILENE 32.41N 99.84W
06/07/2018 M82 MPH TAYLOR TX ASOS
&&
EVENT NUMBER SJT1800102
JWThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 7:12 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Haskell, Jones, Shackelford, Throckmorton | 48 min |
| Jun 7, 8:00 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Fisher, Haskell, Jones, Nolan, Shackelford and 2 more | 60 min |
| Jun 7, 8:57 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Shackelford | 48 min |
| Jun 7, 9:01 PM CDT | Special Weather Statement | SJT | Jones, Taylor | 44 min |
| Jun 7, 9:05 PM CDT | Areal Flood Advisory | SJT | Haskell, Jones, Shackelford, Throckmorton | 3 hr |
| Jun 7, 9:05 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford | 25 min |
| Jun 7, 9:07 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Jones, Nolan, Shackelford, Taylor | 53 min |
| Jun 7, 9:45 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Jones, Shackelford, Taylor | 45 min |
| Jun 7, 9:49 PM CDT | Flash Flood Warning | SJT | Jones, Taylor | 3 hr |
| Jun 7, 9:59 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Coke, Coleman, Jones, Nolan, Runnels and 1 more | 61 min |
| Jun 7, 10:29 PM CDT | Special Weather Statement | SJT | Callahan, Shackelford | 46 min |
| Jun 7, 10:56 PM CDT | Special Weather Statement | SJT | Nolan, Taylor | 64 min |
| Jun 7, 10:57 PM CDT | Areal Flood Advisory | SJT | Nolan, Taylor | 2 hr |
| Jun 7, 10:59 PM CDT | Special Weather Statement | SJT | Fisher | 46 min |
| Jun 7, 11:01 PM CDT | Areal Flood Advisory | SJT | Callahan, Shackelford | 119 min |
| Jun 8, 12:14 AM CDT | Special Weather Statement | SJT | Fisher | 46 min |
| Jun 8, 12:42 AM CDT | Severe Thunderstorm Warning | SJT | Nolan | 48 min |
| Jun 8, 12:55 AM CDT | Areal Flood Advisory | SJT | Callahan, Taylor | 3 hr |
| Jun 8, 1:12 AM CDT | Flash Flood Warning | SJT | Taylor | 3 hr |
| Jun 8, 1:23 AM CDT | Severe Thunderstorm Warning | SJT | Coke, Nolan | 37 min |
Nearby
Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.